Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Nov 5, 2019, 8:10 PM MST for El Paso County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2019, 8:10 PM MST (03:10 UTC)
- Expired
- Nov 5, 2019, 9:00 PM MST
- In force
- 50 min
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 62 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
426
WWUS84 KEPZ 060310
SPSEPZ
Special Weather Statement
National Weather Service El Paso TX
810 PM MST Tue Nov 5 2019
TXZ419-420-423-060400-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
810 PM MST Tue Nov 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND EASTERN
EL PASO COUNTIES UNTIL 900 PM MST...
At 809 PM MST, Doppler radar was tracking a strong thunderstorm near
Clint, moving northeast at 25 mph.
Half inch hail, localized heavy rainfall, and winds in excess of 40
mph will be possible with this storm.
Locations impacted include...
Clint, Horizon City, Fabens, San Elizario, Indian Cliffs Ranch,
Socorro, Sparks, Butterfield, Agua Dulce, Dairyland, Lake Way
Estates, Hueco Mountain Wind Ranch, Colonia del Paso and Homestead
Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3144 10616 3146 10618 3146 10620 3148 10622
3149 10622 3152 10624 3154 10625 3157 10628
3161 10630 3188 10611 3160 10577
TIME...MOT...LOC 0309Z 232DEG 26KT 3155 10620
$$
DHUYVETTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Nov 5, 1:20 PM MST, 6 hours 50 minutes earlier.
Area forecast discussion, Nov 5, 1:20 PM MST, 6 hours 50 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 120 PM MST Tue Nov 5 2019 .SYNOPSIS... Warm and quiet today before rain and storm chances enter the picture beginning overnight tonight as an upper-level low approaches the area. Storm chances peak for Wednesday and a few storms could be severe with large hail as the primary threat. On Thursday, rain chances will end west to east as the upper-level storm passes. A cold front will also enter the area starting Thursday morning bringing temperatures closer to average. Weather warms through the rest of the week with another cold front possible as we enter next work week. && .DISCUSSION... Warm weather lovers better enjoy today because cooler and wetter weather is on its way. The warm and dry weather is courtesy of a weak ridge and dry air trapped between a broad trough covering much of the eastern CONUS and a closed low sitting just offshore of Baja. As the low off the Baja Coast begins to move east, it will draw mid and high level moisture northward into the Borderland. Meanwhile, surface high pressure covering the Plains and Lower Mississippi River Valley will turn low level flow to the south and east further increasing moisture. PW values of 0.65" noted on this morning's sounding will increase to near an inch, which is near record levels. The combination of increasing dynamics aloft and moisture will result in increasing coverage of showers and thunderstorms beginning late tonight. Severe weather will be possible tomorrow, but there is a pretty big fly in the ointment for forecasting it. We will have plenty of shear (45-55 kts 0-6km) and moisture. What we may not have is enough daytime heating to give our storms some oomph. Models continue to ramp up shower and storm coverage throughout the day with multiple rounds of rain possible for most locations. Should this scenario unfold, we will not see much heating and thus not much threat of severe weather. Keep an eye on the sky though because if we do manage to get some breaks in the clouds and precip, some quarter to half dollar sized hail and perhaps some strong wind gusts will be possible with the strongest of storms. Localized heavy rainfall will also be possible given the near- record levels of moisture, but I think storm motion will keep the threat for any flash-flooding very localized, if at all. Flash flooding cannot be ruled out though. By Thursday, the Baja low will begin to weaken and absorb into the larger trough covering the eastern half of the country. Rain chances will end west to east across the area throughout the day while a cold front is forced through the area. Temperatures will cool to seasonal norms (mid-60s in the lowlands) behind it, and it will bring breezy conditions to higher elevations, west slopes, and parts of the Rio Grande Valley/Black Hills Front Range. Temperatures will moderate for the weekend. With the trough's passage, moisture will not be shoved very far south, and this moisture may try and work its way back to the north during the weekend as well, keeping low rain chances in the picture, especially along the International Border. Finally, by the end of the period (Monday/Tuesday), we look for the arrival of yet another cold front with this one aiming to be stronger than Thursday's. The timing is a bit uncertain with the Euro a full day slower than the GFS. && .AVIATION...Valid 06/00Z-07/00Z... P6SM FEW-SCT070-090 SCT-BKN150-200 through most of the upcoming period. Isolated showers and thunderstorms with 3-5SM -SHRA or -TSRA BKN050-070 are expected through 12Z. Storm coverage becoming more scattered after 12Z with 1-3SM TSRAGS BKN030-050 possible with strongest storms in the afternoon. Winds generally northeast to southeast at 5-15KTS but gusts to 40KTS possible near storms. && .FIRE WEATHER... Upper low that has been sitting over the Baja region recently will be lifting out and bringing deeper moisture to the region for the next day or two. Isolated to scattered showers and thunderstorms are expected starting tonight and continuing through at least Wednesday night. Temperatures will be cooling down by 10 to 15 degrees starting tomorrow and remaining near to several degrees below normal into the weekend. Relative humidities will remain at 30 percent or higher through Friday with drier air moving into the northern areas for the weekend where some areas of the Gila could fall to around 20 percent. Another back door cold front is expected late Sunday which could bring another chance for precipitation to the region. && .PRELIMINARY POINT TEMPS/POPS... El Paso 55 71 54 65 / 40 50 50 20 Sierra Blanca 50 70 51 62 / 40 60 60 30 Las Cruces 49 68 47 64 / 40 50 50 20 Alamogordo 49 68 47 63 / 40 70 70 30 Cloudcroft 38 50 36 42 / 50 70 80 40 Truth or Consequences 50 67 47 64 / 40 60 40 20 Silver City 48 63 43 64 / 40 50 40 0 Deming 49 70 45 66 / 30 50 40 10 Lordsburg 49 73 45 70 / 30 50 40 0 West El Paso Metro 56 72 55 66 / 40 50 50 20 Dell City 47 71 49 62 / 50 70 70 40 Fort Hancock 54 77 54 69 / 40 50 50 20 Loma Linda 52 67 52 60 / 40 60 60 20 Fabens 54 75 54 68 / 30 50 50 20 Santa Teresa 50 71 49 65 / 40 40 40 20 White Sands HQ 54 66 53 65 / 40 50 60 20 Jornada Range 49 69 48 64 / 40 60 50 20 Hatch 49 68 47 65 / 40 60 50 20 Columbus 52 72 50 69 / 30 40 40 0 Orogrande 49 69 48 63 / 40 60 60 30 Mayhill 41 62 38 49 / 50 70 50 40 Mescalero 40 59 38 49 / 40 70 70 40 Timberon 38 57 37 49 / 40 70 70 40 Winston 38 61 34 59 / 40 70 40 20 Hillsboro 47 67 44 64 / 40 60 50 20 Spaceport 48 66 45 63 / 40 60 40 20 Lake Roberts 41 63 36 63 / 40 70 40 10 Hurley 45 66 42 66 / 40 50 40 0 Cliff 40 72 35 71 / 40 60 40 0 Mule Creek 47 68 42 67 / 40 60 40 0 Faywood 48 65 44 64 / 40 50 40 10 Animas 49 75 46 73 / 30 50 40 0 Hachita 47 71 44 70 / 30 50 40 0 Antelope Wells 49 75 47 72 / 30 50 40 0 Cloverdale 51 72 48 69 / 30 50 40 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 34/33/26 - Brown/Dennhardt/Grzywacz
Hazardous weather outlook, Nov 5, 6:05 AM MST, 14 hours 5 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 605 AM MST Tue Nov 5 2019 NMZ401>417-TXZ418>424-061315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 605 AM MST Tue Nov 5 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Moisture moves in late today as an upper-level storm system approaches from the west. increasing chances for rain showers and storms overnight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Potential for severe thunderstorms exists Wednesday as the storm system moves across the region. Damaging hail and strong winds are possible with a few of these storms. The storm exits, and precipitation and storms end Thursday. A cold front moves in Thursday to bring cooler weather for Thursday and Friday. Fair weather follows for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
In the hours before
Special weather statement, Nov 5, 8:10 PM MST, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
810 PM MST Tue Nov 5 2019
TXZ419-420-423-060400-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
810 PM MST Tue Nov 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND EASTERN
EL PASO COUNTIES UNTIL 900 PM MST...
At 809 PM MST, Doppler radar was tracking a strong thunderstorm near
Clint, moving northeast at 25 mph.
Half inch hail, localized heavy rainfall, and winds in excess of 40
mph will be possible with this storm.
Locations impacted include...
Clint, Horizon City, Fabens, San Elizario, Indian Cliffs Ranch,
Socorro, Sparks, Butterfield, Agua Dulce, Dairyland, Lake Way
Estates, Hueco Mountain Wind Ranch, Colonia del Paso and Homestead
Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3144 10616 3146 10618 3146 10620 3148 10622
3149 10622 3152 10624 3154 10625 3157 10628
3161 10630 3188 10611 3160 10577
TIME...MOT...LOC 0309Z 232DEG 26KT 3155 10620
DHUYVETTERThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 10:16 AM MST | Special Weather Statement | EPZ | Doña Ana | 29 min |
| Nov 6, 3:00 PM MST | Special Weather Statement | EPZ | Grant | 30 min |
| Nov 6, 3:30 PM MST | Special Weather Statement | EPZ | Grant | 30 min |
| Nov 6, 3:57 PM MST | Special Weather Statement | EPZ | 48 min | |
| Nov 5, 8:50 PM MST | Special Weather Statement | EPZ | El Paso | 40 min |
| Nov 5, 9:32 PM MST | Special Weather Statement | EPZ | El Paso | 43 min |
| Nov 6, 6:33 AM MST | Special Weather Statement | EPZ | El Paso | 42 min |
| Nov 6, 7:15 AM MST | Special Weather Statement | EPZ | El Paso | 30 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.